Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 466, NWS Tulsa, OK

December 4, 2017Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 4, 2017, 4:37 PM CST for Latimer County, Pittsburg County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2017, 4:37 PM CST (22:37 UTC)
Expired
Dec 4, 2017, 5:00 PM CST
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 4, 3:39 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

390 
WUUS54 KTSA 042237
SVRTSA
OKC077-121-042300-
/O.NEW.KTSA.SV.W.0466.171204T2237Z-171204T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
437 PM CST MON DEC 4 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Latimer County in southeastern Oklahoma...
  East central Pittsburg County in southeastern Oklahoma...

* Until 500 PM CST

* At 436 PM CST, a severe thunderstorm was located over Alderson,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Mcalester...                      Wilburton...
  Krebs...                          Alderson...
  Robbers Cave State Park...        Haileyville...
  Gowen...                          Dow...
  Bache...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3497 9576 3509 9535 3506 9535 3506 9530
      3488 9531 3484 9576
TIME...MOT...LOC 2236Z 260DEG 32KT 3491 9571 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
372 
WWUS54 KTSA 042246
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
446 PM CST MON DEC 4 2017

OKC077-121-042300-
/O.CON.KTSA.SV.W.0466.000000T0000Z-171204T2300Z/
Latimer OK-Pittsburg OK-
446 PM CST MON DEC 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN LATIMER AND EAST CENTRAL PITTSBURG COUNTIES...

At 446 PM CST, a severe thunderstorm was located 5 miles east of
Alderson, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Wilburton...                      Alderson...
Robbers Cave State Park...        Gowen...
Bache...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3494 9570 3509 9535 3506 9535 3506 9530
      3488 9531 3488 9567
TIME...MOT...LOC 2246Z 260DEG 32KT 3493 9560 

HAIL...1.00IN
WIND...60MPH
 
$$
084 
WWUS54 KTSA 042253
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
453 PM CST MON DEC 4 2017

OKC077-121-042300-
/O.CON.KTSA.SV.W.0466.000000T0000Z-171204T2300Z/
Latimer OK-Pittsburg OK-
453 PM CST MON DEC 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHWESTERN LATIMER AND EAST CENTRAL PITTSBURG COUNTIES...

At 453 PM CST, a severe thunderstorm was located 8 miles southwest of
Robbers Cave State Park, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Wilburton...                      Robbers Cave State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3497 9561 3509 9535 3506 9535 3506 9530
      3489 9531 3490 9559
TIME...MOT...LOC 2253Z 260DEG 39KT 3494 9547 

HAIL...1.00IN
WIND...60MPH
 
$$
326 
WWUS54 KTSA 042300
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
500 PM CST MON DEC 4 2017

OKC077-121-042310-
/O.EXP.KTSA.SV.W.0466.000000T0000Z-171204T2300Z/
Latimer OK-Pittsburg OK-
500 PM CST MON DEC 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LATIMER AND EAST
CENTRAL PITTSBURG COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.

LAT...LON 3497 9561 3509 9535 3506 9535 3506 9530
      3489 9531 3490 9559
TIME...MOT...LOC 2300Z 255DEG 34KT 3497 9540 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:37 PM CST, 1 hour earlier.

Area forecast discussion, Dec 4, 3:37 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Tulsa OK
337 PM CST Mon Dec 4 2017

.DISCUSSION...
Strong cold front was located across western Osage county and
extended southwest to near OKC at 3 pm. Diffuse dry line near
Highway 75 with around 1000 j/kg of surface based cape analyzed
ahead of these boundaries over far eastern OK, enough to support
at least some organized updrafts given seasonably strong deep
layer wind shear. The main threat will be straight-line winds but
a brief window may exist for rotating storms into early evening.
Front will eventually overtake dry line and sweep through
southeast OK and west central AR before 06z, with gusty north
winds ushering in much cooler air after record highs in some
places this afternoon.

Beyond tonight, a much more amplified upper air pattern will take
hold for several days with near meridional flow over the plains.
This will bring a few more dry cold fronts south during the
upcoming week, though the brunt of the coldest air does figure to
remain to our northeast, with only a couple of glancing blows of
Arctic air. Thus expect temperatures to average out near or a
little below normal through the weekend, with medium range models
all indicating a warm up by Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  51  32  55 /   0   0   0   0
FSM   41  50  32  57 /  90   0   0   0
MLC   37  48  29  56 /  50   0   0   0
BVO   31  51  25  55 /   0   0   0   0
FYV   34  45  27  52 /  80   0   0   0
BYV   34  46  32  51 /  90   0   0   0
MKO   35  48  31  55 /  40   0   0   0
MIO   33  50  29  51 /  20   0   0   0
F10   36  49  31  55 /  20   0   0   0
HHW   44  52  32  58 /  70   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Dec 4, 11:58 AM CST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1158 AM CST Mon Dec 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1158 AM CST Mon Dec 4 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...After 4 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...All eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing this afternoon through tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Along and west of Highway 75.
	ONSET...Ongoing.

DISCUSSION...
Unseasonably warm temperatures and gusty winds will prevail
this afternoon ahead of a strong cold front. The front will move
into northeast Oklahoma by mid afternoon and push east of
northwest Arkansas around midnight. Scattered thunderstorms are
expected to develop along the front, primarily southeast of
Interstate 44. Instability will be low, however winds aloft will
be strong and sufficient for isolated damaging wind potential with
the strongest storms.

Wind shear in the lowest levels may be sufficient to produce a
brief tornado across far eastern Oklahoma and northwest Arkansas
late this afternoon and evening, however sustained updrafts will
be difficult to maintain given the speed and orientation of the
cold front.

Once the front passes, winds will remain gusty and will create a
brief window of heightened fire weather potential this afternoon,
generally west of Highway 75 across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Noticeably colder temperatures will follow the cold
front and prevail for the remainder of the week.
A secondary cold front will arrive later in the week
keeping temperatures below normal into next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 4, 4:07 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 PM CST MON DEC 4 2017

OKZ073-042245-
Pittsburg OK-
407 PM CST MON DEC 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL
445 PM CST...

At 407 PM CST, a strong thunderstorm was located near Haywood, moving
east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Savanna...
Crowder...                        Alderson...
Haywood...                        Blocker...
Arrowhead State Park...           Haileyville...
Arpelar...                        Dow...
Bache...

A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.

LAT...LON 3478 9607 3500 9606 3517 9552 3484 9552
TIME...MOT...LOC 2207Z 249DEG 31KT 3489 9599
Special weather statement, Dec 4, 4:09 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 PM CST MON DEC 4 2017

OKZ070-071-042300-
Muskogee OK-McIntosh OK-
409 PM CST MON DEC 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 500 PM CST...

At 409 PM CST, a strong thunderstorm was located near Checotah,
moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Checotah...                       Warner...
Webbers Falls...                  Oktaha...
Braggs...                         Rentiesville...
Greenleaf State Park...           Lake Eufaula State Park...
Keefeton...                       Onapa...

This includes Interstate 40 in Oklahoma between mile markers 258 and
286.

A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern and east central Oklahoma.

LAT...LON 3539 9562 3553 9567 3572 9515 3543 9513
TIME...MOT...LOC 2209Z 249DEG 31KT 3546 9556

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 4:07 PM CSTSpecial Weather StatementTSAPittsburg38 min
Dec 4, 4:09 PM CSTSpecial Weather StatementTSAMuskogee51 min
Dec 4, 4:29 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah46 min
Dec 4, 4:50 PM CSTSevere Thunderstorm WarningTSADelaware40 min
Dec 4, 5:01 PM CSTSpecial Weather StatementTSAHaskell29 min
Dec 4, 5:13 PM CSTSevere Thunderstorm WarningTSASequoyah34 min
Dec 4, 5:23 PM CSTSpecial Weather StatementTSALatimer37 min
Dec 4, 5:30 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore30 min
Dec 4, 5:55 PM CSTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore2 hr
Dec 4, 5:57 PM CSTSpecial Weather StatementTSAPushmataha33 min
Dec 4, 5:59 PM CSTSpecial Weather StatementTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.